Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Birmingham, AL

August 10, 2015Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 8:56 PM CDT for Pickens County, Tuscaloosa County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 8:56 PM CDT (01:56 UTC)
Expired
Aug 10, 2015, 10:00 PM CDT
In force
64 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:25 PM CDTTSTM WND DMGSamantha, ALTREES DOWN ALONG HWY 43, APPLING DR, AND JOHN SWINDLE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS54 KBMX 110156
SVRBMX
ALC107-125-110300-
/O.NEW.KBMX.SV.W.0157.150811T0156Z-150811T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1000 PM CDT

* AT 855 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BANKHEAD LOCK AND DAM TO NEAR ETHELSVILLE...
  MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSCALOOSA...NORTHPORT...ALICEVILLE...GORDO...REFORM...
  CARROLLTON...PICKENSVILLE...HOLT...LAKE VIEW...BROOKWOOD...
  COALING...VANCE...COKER...ETHELSVILLE...MCMULLEN...TUSCALOOSA
  AMPHITHEATER...BEVILL LOCK AND DAM...LAKE WILDWOOD...MERCEDES BENZ
  OF ALABAMA AND BINION CREEK LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3353 8827 3352 8768 3357 8766 3358 8732
      3352 8732 3351 8726 3348 8729 3349 8733
      3346 8734 3342 8725 3331 8716 3327 8706
      3325 8707 3319 8720 3315 8720 3312 8784
      3315 8784 3311 8794 3309 8832
TIME...MOT...LOC 0155Z 351DEG 18KT 3348 8745 3345 8822 

HAIL...1.00IN
WIND...60MPH
 
$$

56
2 follow-up statements
982 
WWUS54 KBMX 110220
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 PM CDT MON AUG 10 2015

ALC107-110229-
/O.CAN.KBMX.SV.W.0157.000000T0000Z-150811T0300Z/
PICKENS AL-
920 PM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR PICKENS COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3352 8784 3352 8732 3351 8726 3350 8729
      3348 8729 3349 8733 3346 8734 3342 8726
      3338 8723 3337 8723 3336 8720 3331 8716
      3327 8706 3325 8707 3323 8715 3319 8720
      3315 8720 3312 8784
TIME...MOT...LOC 0219Z 305DEG 28KT 3338 8743 3337 8781 

$$

ALC125-110300-
/O.CON.KBMX.SV.W.0157.000000T0000Z-150811T0300Z/
TUSCALOOSA AL-
920 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR TUSCALOOSA COUNTY...

AT 919 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM TO 6 MILES
NORTHEAST OF GORDO...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...
VANCE...COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES
BENZ OF ALABAMA...BINION CREEK LANDING...BRYANT DENNY STADIUM...LAKE
LURLEEN STATE PARK...BULL CITY...UNIVERSITY MALL...DEERLICK CREEK
CAMPGROUNDS...BANKHEAD LOCK AND DAM...ABERNANT AND TANNEHILL
IRONWORKS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3352 8784 3352 8732 3351 8726 3350 8729
      3348 8729 3349 8733 3346 8734 3342 8726
      3338 8723 3337 8723 3336 8720 3331 8716
      3327 8706 3325 8707 3323 8715 3319 8720
      3315 8720 3312 8784
TIME...MOT...LOC 0219Z 305DEG 28KT 3338 8743 3337 8781 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
320 
WWUS54 KBMX 110239
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT MON AUG 10 2015

ALC125-110300-
/O.CON.KBMX.SV.W.0157.000000T0000Z-150811T0300Z/
TUSCALOOSA AL-
939 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL TUSCALOOSA COUNTY...

AT 938 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ABERNANT TO LAKE LURLEEN STATE PARK...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...
VANCE...COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...UNIVERSITY
MALL...DEERLICK CREEK CAMPGROUNDS...MERCEDES BENZ OF ALABAMA...
ABERNANT...TANNEHILL IRONWORKS STATE PARK...TUSCALOOSA REGIONAL
AIRPORT...BRYANT DENNY STADIUM...MCFARLAND MALL...LAKE LURLEEN STATE
PARK AND NORTH BIBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3337 8775 3338 8723 3337 8723 3336 8720
      3331 8716 3327 8706 3325 8707 3323 8715
      3319 8720 3315 8720 3312 8784
TIME...MOT...LOC 0238Z 265DEG 33KT 3332 8728 3331 8766 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 10, 7:11 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT MON AUG 10 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEW POINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR
TO GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF STRONG THUNDERSTORMS MOVING SOUTH-SOUTHEAST ACROSS THE
NORTHERN HALF OF ALABAMA. HAVE TRIED TO TIME THE ARRIVAL AT THE
VARIOUS TAF SITES AHEAD OF A SURFACE FRONT. LOOK FOR A WIND SHIFT
DURING THE DAY ON TUESDAY. THERE COULD BE SOME LATE NIGHT FOG
DEPENDING ON HOW MUCH RAIN TERMINALS GET.

08

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEW POINTS WILL START TO WORK INTO THE AREA FROM
THE NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  80  30  10   0   0
ANNISTON    73  89  69  88  64 /  80  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  70  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  40  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&

61/08
Hazardous weather outlook, Aug 10, 8:19 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT MON AUG 10 2015

ALZ011>015-017>050-120430-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
819 PM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS TO 60 MPH ARE
POSSIBLE GENERALLY ALONG AND SOUTH OF A VERNON...TO JASPER...TO
TALLADEGA...TO WEDOWEE LINE TONIGHT ASSOCIATED WITH A LINE OF
STORMS SLOWLY MOVING SOUTHWARD THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED AT TIMES THIS EVENING.

08

In the hours before

Special weather statement, Aug 10, 7:19 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT MON AUG 10 2015

ALZ026-027-110045-
TALLADEGA AL-ST. CLAIR AL-
719 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 745 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALD ROCK...OR NEAR PELL CITY...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...MOODY...ODENVILLE...LINCOLN...RIVERSIDE...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...BALD ROCK...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...GRANT TOWN...
WINTERBORO AND HONDA MANUFACTURING OF ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3365 8603 3360 8602 3360 8600 3359 8599
      3359 8591 3330 8610 3329 8612 3327 8612
      3321 8616 3342 8638 3350 8638 3350 8646
      3352 8648 3355 8648 3355 8649 3370 8638
TIME...MOT...LOC 0019Z 301DEG 30KT 3355 8636

05/MA
Special weather statement, Aug 10, 7:33 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT MON AUG 10 2015

ALZ028-029-037-038-110130-
CHAMBERS AL-TALLAPOOSA AL-RANDOLPH AL-CLAY AL-
733 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS...NORTHEASTERN
TALLAPOOSA...SOUTHEASTERN CLAY AND SOUTHERN RANDOLPH COUNTIES UNTIL
830 PM CDT...

AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EPHESUS TO 6 MILES SOUTH OF
WOODLAND TO NEAR LAKE WEDOWEE TO NEAR LINEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...LINEVILLE...ASHLAND...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...WADLEY...RED LEVEL...LAKEVIEW...WELCH...
CRYSTAL LAKE...RIDGE GROVE...PENTON...TRAMMEL CROSSROADS...POST OAK
FORKS...STANDING ROCK...DENSON AND ABANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 8557 3329 8586 3329 8560 3332 8541
      3341 8529 3290 8519
TIME...MOT...LOC 0033Z 322DEG 19KT 3338 8526 3328 8537 3326 8558 3326
8574

05/MA
Special weather statement, Aug 10, 7:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON AUG 10 2015

ALZ025-027-110115-
TALLADEGA AL-SHELBY AL-
744 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 815 PM CDT...

AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN MARTIN DAM...OR NEAR CHILDERSBURG...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
VINCENT...HARPERSVILLE...LOGAN MARTIN DAM...FAYETTEVILLE...
SYCAMORE...ALPINE...ALPINE BAY RESORT...WINTERBORO...LOGAN MARTIN
LAKE...OVERBROOK...MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT...COUNTRY CLUB ESTATES AND VARNONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3327 8612 3319 8612 3320 8617 3311 8618
      3310 8644 3338 8647 3342 8638 3340 8638
      3341 8635 3344 8633 3346 8630 3347 8630
      3350 8628
TIME...MOT...LOC 0044Z 330DEG 25KT 3336 8634

05/MA
Special weather statement, Aug 10, 7:52 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON AUG 10 2015

ALZ012-110130-
LAMAR AL-
752 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 830
PM CDT...

AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR NEAR VERNON...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...LAMAR COUNTY AIRPORT...BLOOMING
GROVE...BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...STAR AND
HIGHTOGY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3382 8824 3393 8811 3377 8795 3361 8795
      3353 8815 3375 8825
TIME...MOT...LOC 0052Z 315DEG 13KT 3382 8813

56
Special weather statement, Aug 10, 8:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT MON AUG 10 2015

ALZ013-023-110145-
TUSCALOOSA AL-FAYETTE AL-
802 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 845 PM CDT...

AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERRY...OR 13 MILES EAST OF FAYETTE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERRY...BANKHEAD LOCK AND DAM...BANKSTON...BOLEY SPRINGS...WINDHAM
SPRINGS...WILEY AND WHITSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3382 8758 3379 8753 3369 8753 3369 8743
      3360 8742 3360 8737 3359 8737 3359 8732
      3352 8732 3352 8727 3350 8726 3350 8729
      3348 8729 3349 8733 3347 8734 3345 8731
      3336 8742 3369 8774
TIME...MOT...LOC 0102Z 315DEG 20KT 3371 8760

56
Special weather statement, Aug 10, 8:46 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT MON AUG 10 2015

ALZ022-023-110230-
PICKENS AL-TUSCALOOSA AL-
846 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA AND
NORTHEASTERN PICKENS COUNTIES UNTIL 930 PM CDT...

AT 846 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BERRY TO
NEAR MILLPORT...AND MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GORDO...REFORM...CARROLLTON...ETHELSVILLE...SAMANTHA...BINION CREEK
LANDING...LAKE LURLEEN STATE PARK...TIERCE PATTTON BRIDGE...LAKE
TUSCALOOSA...HIGHWAY 69 BRIDGE...LAKE NICOL PARK...WINDHAM SPRINGS...
NORTH PICKENS AIRPORT...ECHOLA...LUBBUB...MCSHAN...SHAW...MOORES
BRIDGE...LAKE NICOL AND SEXTON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3352 8768 3353 8767 3358 8766 3358 8763
      3359 8763 3360 8753 3331 8734 3326 8822
      3353 8823
TIME...MOT...LOC 0146Z 344DEG 13KT 3355 8760 3352 8813

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:01 PM CDTSpecial Weather StatementBMXLamar44 min
Aug 10, 7:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker35 min
Aug 10, 7:19 PM CDTSpecial Weather StatementBMXTalladega26 min
Aug 10, 7:27 PM CDTSevere Thunderstorm WarningBMXWalker63 min
Aug 10, 7:33 PM CDTSpecial Weather StatementBMXChambers, Randolph57 min
Aug 10, 7:44 PM CDTSpecial Weather StatementBMXTalladega31 min
Aug 10, 7:52 PM CDTSpecial Weather StatementBMXLamar38 min
Aug 10, 7:57 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker63 min
Aug 10, 8:02 PM CDTSpecial Weather StatementBMXFayette43 min
Aug 10, 8:09 PM CDTSevere Thunderstorm WarningBMXClay, Talladega29 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningBMXJefferson60 min
Aug 10, 8:35 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby55 min
Aug 10, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Aug 10, 9:11 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Aug 10, 9:18 PM CDTSpecial Weather StatementBMXChilton57 min
Aug 10, 9:23 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Aug 10, 9:29 PM CDTSpecial Weather StatementBMXCoosa, Talladega31 min
Aug 10, 9:34 PM CDTSpecial Weather StatementBMXShelby26 min
Aug 10, 9:42 PM CDTSpecial Weather StatementBMXPickens63 min
Aug 10, 10:16 PM CDTSpecial Weather StatementBMXBibb44 min
Aug 10, 10:41 PM CDTSpecial Weather StatementBMXPerry34 min
Aug 10, 10:45 PM CDTSpecial Weather StatementBMXHale30 min
Aug 10, 10:59 PM CDTSpecial Weather StatementBMXElmore61 min
Aug 11, 3:30 PM CDTSpecial Weather StatementBMXRussell45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.